Results 1 to 5 of 5

Thread: No sleep Horrible Itch!!!!

  1. #1
    Join Date
    Nov 2010
    Location
    Philadelphia, PA
    Posts
    322
    Thanks
    122
    Thanked 86 Times in 59 Posts

    Default No sleep Horrible Itch!!!!

    I have not been able to sleep in Days!!!! the itch is driving me insane. I don't have a rash, the itch is so deep scratching doesn't seem to help, but I do it anyway. I've been taking benadryl 3 and 4 at a time and still can't get any sleep. My friend finally told me to take a Zanex spelling? that was prescribed for my flight in a couple of weeks, that it should help me sleep, I was afraid to but I took her advice along with a benadryl and was able to sleep all night. But still don't know what the heck is causing the itch, Its worse at night, no new detergents, lotions or perfumes or meds. I can't think of what's causing this. HELP?????
    Diagnosed in 2010 with SLE, recurring pericarditis, pericardial and pleural effusions. Fibromyalgia, Avascular Necrosis on both knees, IBS, Gastroparesis, migraines, DVT's, Pulmoray Emboli. Arthritis, pinched nerves and bulging disk all on the neck. Hyperthyroid issues. Neuropthy, anemia and insomnia "taking it one day at a time, what more can I do"

  2. #2
    Join Date
    May 2012
    Location
    Northern Rockies
    Posts
    284
    Thanks
    71
    Thanked 168 Times in 95 Posts

    Default

    Sometimes unexplained itching can be caused by damage of the small-fiber nerves, or other out-of-the-ordinary causes that you might not think of initially. I'd advise calling your primary care physician's office to report this problem, since it's been going on for a bit now and it's clearly impacting your quality of life if you can't sleep! Your PCP will be able to help you figure out what might be causing the itching and may refer you to a specialist like a dermatologist or neurologist.

    That itching sounds infuriating-- I hope you get it resolved soon!

  3. The Following User Says Thank You to Derrie For This Useful Post:

    rob (06-06-2012)

  4. #3
    rob is offline Super Moderator Super ModeratorEmperor of the World
    Join Date
    Feb 2008
    Posts
    3,681
    Thanks
    426
    Thanked 1,105 Times in 628 Posts

    Default

    I get this same kind of itch, and it's just maddening. It's not on the surface, it's underneath, and there is no topical rash of any kind.

    I have found, and this is just me mind you, that taking Benadryl can make this problem worse, and even cause it when it didn't exist. I have taken Benadryl as an antihistamine, sleep aid, and as an antiemetic to curb nausea. The active ingedient in Benadryl is Diphenhydramine Hydrochloride. One of the listed side effects of Diphenhydramine is moderate to severe itching. It has to be a fairly common side effect, because every MD and Specialist who's suggested it for whatever reason, has told me that it can make you really itch, and if you already have skin lesions from Lupus, more scratching is not a good thing. The stuff makes me itch terribly regardless.

    This doesn't mean it's a med you should cross off your list if you really can benefit from it, but it could be the reason for the itching you are experiencing. The other med you mentioned is Alprazolam, AKA Xanax. It's a Benzodiazepine, meaning it's basically a short-acting sedative. Pretty common stuff prescribed for people with problems sleeping. I've been prescribed it, and it did work to a certain extent. You can build tolerance to it quickly though, so it's not something a person would want to take on an extended basis. Xanax can also be habit forming, so that's another thing to consider.

    Rob
    Last edited by rob; 06-06-2012 at 05:19 PM.

  5. #4
    Join Date
    Jun 2011
    Location
    Chicago
    Posts
    255
    Thanks
    27
    Thanked 82 Times in 69 Posts

    Default

    I just went through allergy testing and aside from the usual suspects, I am also insanely allergic to dust mites. I was advised (and did) buy mattress and pillow covers, and also to wash all bedding in HOT water.

  6. #5
    Join Date
    May 2007
    Location
    Seaside, Ca.
    Posts
    3,871
    Thanks
    196
    Thanked 948 Times in 732 Posts

    Default

    Linda,
    I've also had that insane itching off and on since the AI symptoms began. It usually starts just as soon as I get into bed.
    When I was on MTX, my rashes and the itches calmed down. I'm not taking it anymore, so both have returned, but not as bad as before.
    I'm suspecting that some of the itchiness is from the dryness caused by Sjogren's. I've noticed that it is better if I moisturize a lot after my shower.
    Just call us itchy and scratchy!
    Hugs,
    Marla

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •